Pins and Needles

Pills pills pills pills

Pills pills pills pills (Photo credit: Thirteen Of Clubs)

This is somewhat of an add on to my feeling kind of jumpy post. I recently switched meds – lamotrigine (which made me gain A LOT of weight quickly! to topomax. I think part of my jumpiness and my pins and needles feeling in my feet and hands is a side effect of the topomax. But I’ll definitely take it over the weight gain! I can learn to tolerate it, and perhaps it will eventually go away. Other than that, I’ve been pretty happy with the topomax as a mood stabilizer. And it’s the only one I’ve found that didn’t cause weight gain. That was a huge trigger for me with a history of bulimia.

Advertisements

An Ahaaa moment that I’m not really comfortable with

I’m been off of work since the beginning of March because of stress and anxiety. Between everything that was going on there, everything with my parents, and everything with my own life and upcoming move … it was becoming too much for me to handle. Today I finally realized what all those activities where doing. They were distracting me from experiencing emotions; emotions that have I’ve been harboring for years in addition to emotion about everything that I’m dealing with now. And all of these emotions make me want to run and hide. I don’t like them and I don’t know what to do with them. My skin feels like it’s crawling all over and it’s hard to sit still for more than a few minutes. But then it’s hard to stay focused doing anything for more than a few minutes also. I keep drifting from task to task. Some of it meaningful, some pointless, some anxiety driven (like cutting my bangs shorter and shorter.) Our house has been gotten in order, so there’s not much that needs to be done on a daily basis, leaving me with time … time to feel these emotions. That’s becoming uncomfortable. Very uncomfortable. Does anyone else ever feel this way? If so, how do you deal with it? I’ve been wrapping up in a blanket on the couch, but it’s getting a little hot for that.

 

Anxiety

Anxiety (Photo credit: Alaina Abplanalp Photography)

Last night I met with my psychiatrist and discussed how things are going since going off of Lamotrigine (it had caused me to gain 25 pounds in 2 months and was starting to trigger eating disorder behaviors again) and switching to Topomax (the only mood stabilizer I could find that didn’t have weight gain as a side effect). Luckily, my doctor felt that it was a viable alternative and supported switching. I don’t know what I would have done if he had insisted I stay on the Lamotrigine because I don’t think I could have done that, yet I know I need a mood stabilizer. Now I’ve been on the Topomax for three weeks and haven’t gained any more weight – YEA!! One small victory. Now my dose is being increased a little and I’m taking something for anxiety so we’ll see if that helps. I have a feeling this may get worse before it gets better, what with our move almost 4 weeks away and then the whole settling in process. Creepy skin time settling in again.

Anxiety

Anxiety (Photo credit: Rima Xaros)

Hi … ? Needing information from other BPDs

Ahh Doctor can I have another

Ahh Doctor can I have another

I want to post today, but I’m at a loss for words. I’m done with my day/group therapy using CBT. It was part of what I need, but definitely not all. I had just gotten to the point of understanding some coping skills, and then BAM, I was done with the program. I’m still working on setting up therapy in CA, but nothing definitive yet. I see my psychiatrist this week and really need to find an alternative to Lamotrgine that doesn’t cause weight gain. On it, I gained 25 pounds in 2 months! Considering I had just lost about 15 pound, this was devastating. If it continues, I’m worried that it will trigger unhealthy self harming behavior.

Obesity Campaign Poster

Obesity Campaign Poster (Photo credit: Pressbound)

This was not good at all. I’m now about 100 pounds over weight (at my best weight) but would be ok with being 10-15 pound above what the charts say. Comes down to being very over weight, no matter how you look at it. The only med for mood stabilization that I was able to locate information online about is Topomax. Has anyone heard of or used it? Do you know of any other medication that doesn’t cause weight gain? I was taken off of Abilify because it caused me to be very constipated. However, I’ve been off it for 4-5 days and am still bound up. Once a week bowel movements are not ok with me! I’ve done some research and most mood stabilizers cause weight gain.

Mainly, today I am trying to find anything I can about Topomax and/or other mood stabilizers that don’t cause weight gain. And, are there any readers in the Sacramento area that are in DBT who can help me find a good therapist and group.

Thanks everyone!